Discussions By Condition: I cannot get a diagnosis.

Dentist prescribed an antiviral for canker sore, pharamcist said they're caused by...

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Irritated76
  • November 11, 2010
  • 03:37 AM

I feel like I've been plagued by misinformation or people with misinformation tonight.

Let me explain.

I am a frequent sufferer of canker sores (mouth ulcers). I always use Crest toothpaste (until now) that contains Sodium Laurel Sulphate, I have a horrible diet (drink soda like a fish, eat pizza constantly), have sharp teeth and anytime I cause damage to my internal mouth flesh a canker sore will appear. It could be from biting it, or my mouth rubbing against my sharp teeth, or a toothbrush slipping off and hitting a corner of my mouth. But it's clearly a combination of bad diet and physical damage. And I generally only get one at a time. I don't get like an "outbreak" of them at random times or anything.

Any research I have done says it is NOT viral and is NOT herpes.

But I had a really really bad one the last few days, like a constant burning pain because it was big, even had a swollen lymph node. My mom called the dentist to see if he could prescribe Aphthasol and he did not but he prescribed something else; Acyclovir.

I went to pick it up at the pharmacy and it said it was an antiviral used to treat things such as chicken pox, shingles and herpes. So I asked the pharamacist and she said canker sores are viral and I'm like umm no they're ulcers and she flatout told me they're caused by herpes. I didn't feel confident in the recommendation so I got a refund.

What do you think? Were they right or wrong?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?